Loop groups and equations of KdV type

  • Graeme Segal
  • George Wilson


Line Bundle Theta Function Trace Class Loop Group Holomorphic Line Bundle 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    H. Airault, H. P. McKean, J. Moser, Rational and elliptic solutions of the Korteweg-de Vries equation and a related many-body problem,Comm. Pure. Appl. Math.30(1977), 95–148.zbMATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    M. Adler andJ. Moser, On a class of polynomials connected with the Korteweg-de Vries equation,Comm. Math. Phys.61 (1978), 1–30.zbMATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    H. F. Baker, Note on the foregoing paper “Commutative ordinary differential operators”, byJ. L. Burchnall andT. W. Chaundy,Proc. Royal Soc. London (A)118 (1928), 584–593.CrossRefGoogle Scholar
  4. [4a]
    J. L. Burchnall, T. W. Chaundy, Commutative ordinary differential operators,Proc. London Math. Soc.21 (1923), 420–440;CrossRefGoogle Scholar
  5. [4b]
    , Commutative ordinary differential operators,Proc. Royal Soc. London (A) 118 (1928), 557–583;CrossRefGoogle Scholar
  6. [4c]
    , Commutative ordinary differential operators II. The identity Pn=Qm,Proc. Royal Soc. London (A) 134 (1932), 471–485.CrossRefGoogle Scholar
  7. [5a]
    E. Date, M. Jimbo, M. Kashiwara, T. Miwa, Transformation groups for soliton equations: I.Proc. Japan Acad.57A (1981), 342–347;Google Scholar
  8. [5b]
    Ibid., 387–392;Google Scholar
  9. [5c]
    .J. Phys. Soc. Japan 50 (1981), 3806–3812;zbMATHCrossRefMathSciNetGoogle Scholar
  10. [5d]
    .Physica 4D (1982), 343–365;MathSciNetGoogle Scholar
  11. [5e]
    .Publ. RIMS, Kyoto Univ. 18 (1982), 1111–1119;zbMATHMathSciNetGoogle Scholar
  12. [5f]
    .J. Phys. Soc. Japan 50 (1981), 3813–3818;zbMATHCrossRefMathSciNetGoogle Scholar
  13. [5g]
    .Publ. RIMS, Kyoto Univ. 18 (1982), 1077–1110.zbMATHMathSciNetGoogle Scholar
  14. [6]
    V. G. Drinfel’d, V. V. Sokolov, Equations of Korteweg-de Vries type and simple Lie algebras,Dokl. Akad. Nauk SSSR258 (1) (1981), 11–16;MathSciNetGoogle Scholar
  15. [6a]
    ,Soviet Math. Dokl. 23 (1981), 457–462.zbMATHGoogle Scholar
  16. [7]
    C. D’Souza, Compactification of generalized Jacobians,Proc. Ind. Acad. Sci.88A (1979), 421–457.MathSciNetGoogle Scholar
  17. [8]
    F. Ehlers, H. Knörrer, An algebro-geometric interpretation of the Bäcklund transformation for the Kortewegde Vries equation,Comment. Math. Helvetici57 (1982), 1–10.zbMATHCrossRefGoogle Scholar
  18. [9]
    I. M. Gel’fand, L. A. Dikii, Fractional powers of operators and Hamiltonian systems,Funct. Anal. Appl.10 (4) (1976), 13–29 (Russian), 259–273 (English).zbMATHMathSciNetGoogle Scholar
  19. [10]
    I. M. Krichever, Integration of non-linear equations by methods of algebraic geometry,Funct. Anal. Appl.11 (1) (1977), 15–31 (Russian), 12–26 (English).zbMATHCrossRefGoogle Scholar
  20. [11]
    I. M. Krichever, Methods of algebraic geometry in the theory of non-linear equations,Uspekhi Mat. Nauk32 (6) (1977), 183–208;zbMATHGoogle Scholar
  21. [11a]
    ,Russian Math. Surveys 32 (6) (1977), 185–213.zbMATHCrossRefGoogle Scholar
  22. [12]
    B. A. Kupershmidt, G. Wilson, Modifying Lax equations and the second Hamiltonian structure,Inventiones Math.62 (1981), 403–436.CrossRefMathSciNetGoogle Scholar
  23. [13]
    I. G. Macdonald,Symmetric functions and Hall polynomials, Oxford University Press, 1979.Google Scholar
  24. [14]
    I. Yu. Manin, Algebraic aspects of non-linear differential equations,Itogi Nauki i Tekhniki, ser. Sovremennye Problemi Matematiki11 (1978), 5–152;MathSciNetGoogle Scholar
  25. [14a]
    ,J. Sov. Math. 11 (1) (1979), 1–122.zbMATHCrossRefGoogle Scholar
  26. [15]
    D. Mumford,Abelian varieties, Oxford University Press, 1974.Google Scholar
  27. [16]
    D. Mumford, An algebro-geometric construction of commuting operators and of solutions to the Toda lattice equation, Korteweg-de Vries equation and related non-linear equations,Proceedings of Symposium on Algebraic Geometry (M. Nagata, ed.), Kinokuniya, Tokyo, 1978.Google Scholar
  28. [17]
    A. Pressley, G. Segal,Loop groups and their representations (Book in preparation; Oxford University Press).Google Scholar
  29. [18]
    G. Segal, Unitary representations of some infinite dimensional groups,Commun. Math. Phys.80 (1981), 301–342.zbMATHCrossRefGoogle Scholar
  30. [19]
    B. Simon, Notes on infinite determinants of Hilbert space operators,Adv. in Math.24 (1977), 244–273.zbMATHGoogle Scholar
  31. [20]
    V. V. Sokolov, A. B. Shabat, (L, A)-pairs and a substitution of Riccati type,Funct. Anal. Appl.14 (2) (1980), 79–80 (Russian), 148–150 (English).zbMATHCrossRefMathSciNetGoogle Scholar
  32. [21]
    J.-L. Verdier, Equations différentielles algébriques,Séminaire Bourbaki (1977–1978), Exposé 512 =Lecture notes in Math.710, 101–122.Google Scholar
  33. [22]
    G. Wilson, Commuting flows and conservation laws for Lax equations,Math. Proc. Camb. Phil. Soc.86 (1979), 131–143.zbMATHCrossRefGoogle Scholar
  34. [23]
    V. E. Zakharov, A. B. Shabat, Integration of the non-linear equations of mathematical physics by the inverse scattering method II,Funct. Anal. Appl.13 (3) (1979), 13–22 (Russian), 166–174 (English).MathSciNetGoogle Scholar
  35. [24]
    P. Deligne, M. Rapoport, Les schémas de modules de courbes elliptiques, inModular functions of one variable, II (P. Deligne andW. Kuyk, eds.),Lecture Notes in Math.349, Springer, 1973.Google Scholar
  36. [25]
    H. P. McKean, E. Trubowitz, Hill’s operator and hyperelliptic function theory in the presence of infinitely many branch points,Comm. Pure Appl. Math.29 (1976), 143–226.zbMATHCrossRefMathSciNetGoogle Scholar
  37. [26]
    M. Mulase, Geometry of soliton equations,MSRI preprint 035-83, Berkeley (1983).Google Scholar
  38. [27]
    M. Mulase, Algebraic geometry of soliton equations I,MSRI preprint 040-83, Berkeley (1983).Google Scholar
  39. [28]
    M. Mulase, Structure of the solution space of soliton equations,MSRI preprint 041-83, Berkeley (1983).Google Scholar
  40. [29]
    M. Mulase, Complete integrability of the Kadomtsev-Petviashvili equation,MSRI preprint 053-83, Berkeley (1983).Google Scholar
  41. [30]
    M. Mulase, Algebraic geometry of soliton equations,Proc. Japan Acad.59,Ser. A (1983), 285–288.zbMATHMathSciNetCrossRefGoogle Scholar
  42. [31]
    M. Mulase, Cohomological structure of solutions of soliton equations, isospectral deformation of ordinary differential operators and a characterization of Jacobian varieties,MSRI preprint 003-84-7, Berkeley (1984).Google Scholar
  43. [32]
    M. Sato, Y. Sato,Soliton equations as dynamical systems on infinite dimensional Grassmann manifold, Preprint, 13 pp. (date unknown).Google Scholar
  44. [33]
    T. Shiota,Characterization of Jacobian varieties in terms of soliton equations, Preprint, 63 pp., Harvard University (1984).Google Scholar
  45. [34]
    C. J. Rego, The compactified Jacobian,Ann. Scient. Ec. Norm. Sup.13 (1980), 211–223.zbMATHMathSciNetGoogle Scholar
  46. [35]
    G. Wilson, Habillage et fonctionsτ, C. R. Acad. Sc. Paris,299, Sér. I, no 13 (1984), 587–590.zbMATHGoogle Scholar
  47. [36]
    B. A. Dubrovin, Theta functions and non-linear equations,Uspekhi Mat. Nauk36 (2) (1981), 11–80;MathSciNetGoogle Scholar
  48. [36a]
    ,Russian Math. Surveys 36 (2) (1981), 11–92.CrossRefMathSciNetGoogle Scholar

Copyright information

© Publications Mathématiques de L’I.É.E.S. 1985

Authors and Affiliations

  • Graeme Segal
    • 1
  • George Wilson
    • 1
  1. 1.Mathematical InstituteUniversity of OxfordOxford

Personalised recommendations